Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 4, 2005, 4:13 PM CDT for Coryell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 4, 2005, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Coryell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 042113
FFWFWD
TXC099-042315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 615 PM CDT
* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURMELA...
GATESVILLE...FORT GATES AND ARNETT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3122 9801 3132 9738 3158 9761 3160 9797
3146 9817
$$3 follow-up statements
000
WGUS74 KFWD 042147
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT THU AUG 4 2005
TXC099-042315-
CORYELL TX-
447 PM CDT THU AUG 4 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR SOUTHERN
CORYELL COUNTY...
AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATESVILLE
AND ARNETT.
HEAVY RAIN CONTINUES ACROSS THE SOUTHERN HALF OF CORYELL
COUNTY...MOVING SOUTH SLOWLY. SOME AREAS HAVE RECEIVED TWO TO THREE
INCHES OF RAIN WITH THESE THUNDERSTORMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET
OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3108 9790 3132 9738 3144 9749 3150 9785
3141 9813
$$000 WGUS74 KFWD 042219 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 517 PM CDT THU AUG 4 2005 TXC099-042315- CORYELL TX- 517 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR CORYELL COUNTY... AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURMELA... JONESBORO...GATESVILLE...FORT GATES...EVANT AND ARNETT. THE HEAVIEST RAIN HAS MOVED SOUTH OUT OF CORYELL COUNTY ALTHOUGH WIDESPREAD LIGHT RAIN CONTINUES. HOWEVER...THE FLOOD THREAT WILL CONTINUE FOR THE NEXT HOURUNTIL THE WATER FROM EARLIER RAINFALL CAN MOVE INTO THE LARGER RIVER CHANNELS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3108 9790 3133 9742 3171 9770 3146 9817 $$
000 WGUS74 KFWD 042245 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 544 PM CDT THU AUG 4 2005 TXC099-042254- CORYELL TX- 544 PM CDT THU AUG 4 2005 ...THE FLASH FLOOD WARNING FOR CORYELL COUNTY HAS BEEN CANCELLED... THE THUNDERSTORMS WITH HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT OF THE AREA. LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUES ACROSS THE COUNTY...BUT THE STRONG STORMS PRODUCING THE VERY HEAVY RAIN HAVE WEAKENED. HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS... STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. LAT...LON 3108 9790 3133 9742 3171 9770 3146 9817 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:30 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT THU AUG 4 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS. THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA WILL UNDERGO RAPID FRONTALYSIS AND PROVIDE MERELY A WINDSHIFT FOR THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH. UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 96 75 98 / 20 30 20 20 WACO, TX 73 96 73 98 / 20 30 20 20 PARIS, TX 72 95 72 96 / 20 30 20 10 DENTON, TX 74 95 74 96 / 20 30 20 20 MCKINNEY, TX 74 95 74 96 / 20 30 20 20 DALLAS, TX 75 96 75 98 / 20 30 20 20 TERRELL, TX 73 96 74 98 / 20 30 20 10 CORSICANA, TX 73 96 74 98 / 20 30 20 10 TEMPLE, TX 73 96 73 98 / 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 4, 4:00 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU AUG 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET. MAIN THREATS WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE. OTHERWISE...THE MAJORITY OF STORMS WILL BE WEAKER AND PRODUCE WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH...CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM. 92
In the hours before
Special weather statement, Aug 4, 3:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT THU AUG 4 2005 TXZ122-135-042045- HENDERSON-VAN ZANDT- 312 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF GRAND SALINE...TO 12 MILES WEST OF VAN...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CANTON... CHANDLER...EDGEWOOD...EDOM...FRUITVALE...GRAND SALINE AND VAN. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION...MOVE INSIDE A SAFE SHELTER IF THESE STORMS APPROACH YOUR AREA.
Special weather statement, Aug 4, 3:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT THU AUG 4 2005 TXZ105-107-123-042100- HOPKINS-HUNT-RAINS- 333 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CUMBY...OR 10 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY...EAST TAWAKONI AND WEST TAWAKONI. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 3:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU AUG 4 2005 TXZ157>159-042130- BELL-CORYELL-MCLENNAN- 339 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF MOTHER NEFF STATE PARK...OR 6 MILES SOUTH OF MCGREGOR...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY... MCGREGOR...MOODY...TROY AND MOTHER NEFF STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 3:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT THU AUG 4 2005 TXZ175-042145- ROBERTSON- 343 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTH OF FRANKLIN...OR 10 MILES NORTH OF BRYAN...MOVING NORTHWEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...FRANKLIN AND HEARNE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 3:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT THU AUG 4 2005 TXZ135-042130- HENDERSON- 358 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTH OF CHANDLER...OR 10 MILES WEST OF TYLER...MOVING SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER AND COFFEE CITY. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. CLOUD TO GROUND LIGHTNING STRIKES WILL BE A THREAT AS WELL. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE TO A SAFE LOCATION AS THEY APPROACH.
Special weather statement, Aug 4, 4:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 403 PM CDT THU AUG 4 2005 TXZ105-107-122-123-042130- HOPKINS-HUNT-RAINS-VAN ZANDT- 403 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS...TO NEAR LONE OAK...TO 8 MILES WEST OF WILLS POINT. MOVMENT WAS SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...CANTON...CUMBY... EAST TAWAKONI...EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THESE STORMS APPROACH YOUR AREA...TAKE COVER INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 33 min |
| Aug 4, 12:47 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 33 min |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Aug 4, 5:32 PM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 118 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 26 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.